MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 4.0 X 24MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 4.0 X 24MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48555424
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after inserting the oasys polyaxial screw the head and screw separated when the surgeon tried to pull the screw back slightly intra-operatively.No adverse consequences, surgical delay or medical intervention were reported.  the procedure was completed successfully.
 
Additional Manufacturer Narrative
Visual: visual inspection was performed and confirmed tulip disengagement.No deformation is observed on the tulip head.Screw shank head is deformed, most likely from the screw shank removal process.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique guide (stg): tip: if the tip of a biased angle screw hits the bone before the screw is fully inserted, and the screw is unable to be driven in further, unthread the screwdriver sleeve from the tulip head while leaving the hex socket engaged with the screw to allow the screw head to spin freely and the bone screw to be driven in further.To minimize the potential for rigid locking and limiting the range of angulation, do not seat the screw head too tightly to the bone.Should the screw head become locked to the bone screw, use the screw head adjuster to break the lock.If needed, the screw may be backed out about half a turn to allow for the head to move freely.If it becomes necessary to remove a screw, begin by unthreading the bone screw with the hex portion of the polyaxial screwdriver, and then reattach the outer sleeve to complete the removal.For additional height adjustments to the screw, the poly adjustment driver can be used in place of the polyaxial screwdriver.This instrument has the same internal hex as the polyaxial screwdriver, but has no sleeve to impede vision.Initial report states that the screw tulip disengaged when the screw was pulled back.Upon follow up, it was found that the screw was inserter too deep and that excessive force may have been applied while trying to pull screw back.There was no damage to surrounding bone or tissue.The most likely cause of the reported event was determined to be deviation from the surgical technique.Stg states that screw removal shall be performed by "unthreading the bone screw with the hex portion of the polyaxial screwdriver, and then reattach the outer sleeve to complete the removal".It was reported that excessive force may have been applied while trying to pull the screw back, after it was inserted too far.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 24MM PA SCREW MEDIAL
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12377683
Report Number0009617544-2021-00142
Device Sequence Number4090663
Product Code NKG
UDI-Device Identifier04546540469625
UDI-Public04546540469625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48555424
Device Catalogue Number48555424
Device Lot Number17A099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown